MAUDE Adverse Event Report: STRYKER GMBH DRILL SLEEVE, LOCKING Ø3.1MM, SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL SLEEVE, LOCKING Ø3.1MM, SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 705004
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "doctor was drilling through 4.0 locking guide with 3.1mm drill bit and noticed the drill bit was getting stuck in guide.The doctor removed the guide from the plate and tried to pass the drill bit through the locking guide.The drill bit wouldn't pass through the locking guide.He used a different locking guide from the axsos 3 4.0 tray and continued the surgery with no adverse effects.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection of the returned device shows that the drill guide has been used and there are marks in the cannulation.These deformations with burrs are typically caused by drilling.The deformations is the reason why the drill did not go through the drill guide.The dimensional inspection using a caliper shows that the outer diameter of the drill guide is 3.15mm, which is according to specifications.The whole batch (60 devices) was inspected 100% for the diameter 3.15 +0.05 and is documented according to specifications.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the results of the inspection above, the root cause of the event has been identified to be user related.The burrs that hinder the drill were caused by the use of the drill by the user.If any further information is provided, the investigation report will be updated.

Brand Name
DRILL SLEEVE, LOCKING Ø3.1MM, SHORT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9689493
Report Number0008031020-2020-00333
Device Sequence Number17044803
Product Code LXH
UDI-Device Identifier07613327083606
UDI-Public07613327083606
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number705004
Device Catalogue Number705004
Device Lot NumberK0512AB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1